The strength of nonstandard methods in arithmetic

Journal of Symbolic Logic 49 (4):1039-1058 (1984)


We consider extensions of Peano arithmetic suitable for doing some of nonstandard analysis, in which there is a predicate N(x) for an elementary initial segment, along with axiom schemes approximating ω 1 -saturation. We prove that such systems have the same proof-theoretic strength as their natural analogues in second order arithmetic. We close by presenting an even stronger extension of Peano arithmetic, which is equivalent to ZF for arithmetic statements

Download options


    Upload a copy of this work     Papers currently archived: 72,766

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library


Added to PP

231 (#50,277)

6 months
1 (#386,989)

Historical graph of downloads
How can I increase my downloads?

References found in this work

Model Theory.Michael Makkai, C. C. Chang & H. J. Keisler - 1991 - Journal of Symbolic Logic 56 (3):1096.
Mathematics in the Alternative Set Theory.[author unknown] - 1984 - Journal of Symbolic Logic 49 (4):1423-1424.

Add more references